Alert archive / Colorado / Winter Weather Advisories in 2009

Winter Weather Advisory 21, NWS Pueblo, CO

September 22, 2009El Paso County, Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this winter weather advisory at Sep 22, 2009, 3:33 PM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at Sep 23, 2009, 12:00 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2009, 3:33 PM MDT (21:33 UTC)
In effect from
Sep 23, 2009, 12:00 AM MDT
Expired
Sep 23, 2009, 4:06 AM MDT
In force
4 hr
Issued by
NWS Pueblo, CO

Counties El Paso County, CO, Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1751 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 222133
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT TUE SEP 22 2009

COZ081-082-084-230345-
/O.NEW.KPUB.WW.Y.0021.090923T0600Z-090924T0000Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY
333 PM MDT TUE SEP 22 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM MDT WEDNESDAY.

THIS ADVISORY IS IN EFFECT FOR TELLER AND NORTHERN EL PASO
COUNTIES.

RAIN SHOWERS THIS EVENING WILL CHANGE TO MOSTLY SNOW AFTER
SUNSET...WITH SNOW BECOMING WIDESPREAD AND HEAVY AFTER MIDNIGHT.
PERIODS OF MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH MIDDAY
WEDNESDAY...GRADUALLY DIMINISHING BY WEDNESDAY EVENING.

OVER THE PALMER DIVIDE...SNOWFALL BY LATE WEDNESDAY AFTERNOON WILL
AVERAGE FROM 4 TO 8 INCHES...WITH THE HEAVIEST SNOW FALLING ACROSS
WESTERN PORTIONS OF THE DIVIDE NEAR MONUMENT AND PALMER LAKE.

OVER TELLER COUNTY...SNOWFALL AMOUNTS BY LATE WEDNESDAY WILL RANGE
FROM 4 TO 10 INCHES...WITH THE HIGHEST AMOUNTS OVER NORTH FACING
SLOPES OF PIKES PEAK AND THE NORTHERN PORTION OF THE AREA...INCLUDING
WOODLAND PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
3 follow-up statements
000 
WWUS45 KPUB 230307
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
907 PM MDT TUE SEP 22 2009

COZ081-082-084-230915-
/O.CON.KPUB.WW.Y.0021.090923T0600Z-090924T0000Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY
907 PM MDT TUE SEP 22 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM MDT WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
UNTIL 6 PM MDT WEDNESDAY.

THIS ADVISORY IS IN EFFECT FOR TELLER AND NORTHERN EL PASO COUNTIES.

RAIN SHOWERS THIS EVENING WILL INCREASE AND CHANGE TO SNOW AFTER
MIDNIGHT. PERIODS OF MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH
MIDDAY WEDNESDAY...BEFORE GRADUALLY DIMINISHING BY WEDNESDAY EVENING.

OVER THE PALMER DIVIDE...SNOWFALL BY LATE WEDNESDAY AFTERNOON WILL
AVERAGE 4 TO 8 INCHES...WITH THE HEAVIEST ACCUMULATIONS FALLING
ACROSS WESTERN PORTIONS OF THE DIVIDE...NEAR MONUMENT AND PALMER
LAKE.

OVER TELLER COUNTY...SNOWFALL AMOUNTS BY LATE WEDNESDAY WILL RANGE
FROM 4 TO 10 INCHES...WITH THE GREATEST AMOUNTS OVER NORTH FACING SLOPES
OF PIKES PEAK...AND NORTHERN PORTIONS OF THE COUNTY...INCLUDING
WOODLAND PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
000 
WWUS45 KPUB 230505
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1105 PM MDT TUE SEP 22 2009

COZ081-082-084-231200-
/O.CON.KPUB.WW.Y.0021.090923T0600Z-090924T0000Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY
1105 PM MDT TUE SEP 22 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
WEDNESDAY. 

THIS ADVISORY IS IN EFFECT FOR TELLER AND NORTHERN EL PASO
COUNTIES.

RAIN SHOWERS THIS EVENING WILL INCREASE AND CHANGE TO SNOW AFTER
MIDNIGHT. PERIODS OF SNOW WILL CONTINUE THROUGH MIDDAY WEDNESDAY...
BEFORE GRADUALLY DIMINISHING BY WEDNESDAY EVENING.

OVER THE PALMER DIVIDE...SNOWFALL BY LATE WEDNESDAY AFTERNOON
WILL AVERAGE 4 TO 8 INCHES...WITH THE HEAVIEST ACCUMULATIONS
FALLING ACROSS WESTERN PORTIONS OF THE DIVIDE...NEAR MONUMENT AND
PALMER LAKE.

OVER TELLER COUNTY...SNOWFALL AMOUNTS BY LATE WEDNESDAY WILL
RANGE FROM 4 TO 10 INCHES...WITH THE GREATEST AMOUNTS OVER NORTH
FACING SLOPES OF PIKES PEAK...AND NORTHERN PORTIONS OF THE
COUNTY...INCLUDING WOODLAND PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
000 
WWUS45 KPUB 231006
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
406 AM MDT WED SEP 23 2009

COZ081-082-084-231115-
/O.CAN.KPUB.WW.Y.0021.000000T0000Z-090924T0000Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
406 AM MDT WED SEP 23 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER
WEATHER ADVISORY FOR NORTHERN EL PASO COUNTY...TELLER COUNTY AND
PIKES PEAK.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Sep 22, 3:25 PM MDT, 8 minutes earlier.

Area forecast discussion, Sep 22, 3:25 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT TUE SEP 22 2009

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

CURRENTLY...UPPER LOW SPINNING OVER NORTHWEST KANSAS THIS
AFTERNOON...WITH MAIN BAND OF PRECIP STAYING JUST NORTHEAST OF THE
FORECAST AREA. HAVE SEEN A FEW -SHRA ROTATING SOUTH UNDER THE COLD
POOL ACROSS THE EASTERN PLAINS THIS AFTERNOON ...BUT MOST PRECIP HAS
BEEN SPRINKLES AT BEST. REGIONAL RADAR LOOP SUGGESTS NEW DEFORMATION
ZONE BEGINNING TO FORM TO THE NORTHEAST OF DENVER...WHICH IS LIKELY
THE START OF THE WESTWARD EXPANSION OF PRECIP FORECAST BY THE MODELS
FOR LATER THIS EVENING. STILL FEELS RATHER FALL-LIKE TODAY...WITH
MAX TEMPS IN THE 50S OVER THE PLAINS...WHILE MOUNTAINS REMAIN IN THE
30S AND 40S.

TONIGHT...UPPER LOW WOBBLES SLIGHTLY WESTWARD OVERNIGHT...REACHING
THE CO/KS BORDER BY EARLY MORNING. WITH THIS WESTWARD MOTION...MID
LEVEL GRADIENT OVER THE AREA BEGINS TO TIGHTEN UP...WITH NORTHERLY
700 MB WINDS INCREASING INTO THE 40 TO 50 KNOT RANGE ALONG THE
PALMER DIVIDE BY 12Z WED. AREA WILL ALSO SEE A GOOD DEAL OF UPPER
ENERGY ROTATING AROUND THE BACK OF THE UPPER LOW...WITH PRONOUNCED
DEFORMATION BAND SETTING UP FROM TELLER COUNTY NORTHEAST ACROSS THE
PALMER DIVIDE BY MIDNIGHT...CONTINUING THROUGH WEDNESDAY. THUS MID
AND UPPER LEVEL DYNAMICS LOOK VERY FAVORABLE FOR HEAVY SNOW AT AND
ABOVE 7000 FEET...AND WITH MODELS PAINTING UP TO 8 INCHES OF
SNOWFALL BY LATE WED AFTERNOON...WILL HOIST THE SEASONS FIRST
WINTER WEATHER ADVISORY FOR LATE TONIGHT INTO WED. WARM SURFACE
TEMPS AND AIR TEMPS ONLY BARELY BELOW FREEZING MAY LIMIT
ACCUMULATIONS SOMEWHAT...BUT POTENTIAL IS THERE FOR A PROLONGED
PERIOD OF HEAVY WET SNOW...ESPECIALLY OVER WESTERN PORTIONS OF THE
PALMER DIVIDE (MONUMENT/PALMER LAKE AREA) AND THE NORTHERN HALF OF
TELLER COUNTY (NORTH SIDE OF PIKES PEAK/WOODLAND PARK). REMAINDER OF
THE AREA WILL SEE INCREASING CHANCES OF RAIN AND SNOW
SHOWERS...THOUGH WITH STRONG NORTHERLY FLOW...WONT BE TOO SURPRISED
IF THE USUAL PRECIP HOLE DEVELOPS FROM THE SOUTH SIDE OF COLORADO
SPRINGS DOWN TO PUEBLO.

WEDNESDAY...UPPER LOW REMAINS IN PLACE ALONG THE CO/KS BORDER
THROUGH THE DAY...WITH PRECIP CONTINUING OVER MUCH OF THE AREA. WILL
SEE HEAVY SNOW THE FIRST HALF OF THE DAY ALONG THE PALMER
DIVIDE/TELLER COUNTY...WITH FOCUS SHIFTING TO THE EAST SLOPES OF THE
WET MOUNTAINS AND SANGRE DE CRISTO RANGE BY LATE MORNING. QUICK
LOOK AT 18Z NAM SUGGESTS SNOWFALL OVER THE HIGHER PEAKS OF THE
WETS/SANGRES WILL APPROACH WINTER WEATHER ADVISORY CRITERIA (6
INCHES OR MORE) BY LATE IN THE DAY...THOUGH WITH 700 MB WINDS
WEAKENING BELOW 20 KNOTS BY LATE AFTERNOON AND SURFACE WINDS STAYING
MOSTLY NORTHERLY...WILL HOLD OFF ON A HIGHLIGHT FOR NOW. NAM
SUGGESTS SNOW WILL SPREAD WESTWARD TO THE CENTRAL AND SOUTHWEST
MOUNTAINS BY LATE AFTERNOON...THOUGH AMOUNTS HERE SHOULD STAY FAIRLY
LIGHT. LOWER ELEVATIONS WILL SEE SCATTERED SHOWERS CONTINUE...WITH
FOCUS SHIFTING TO NORTHERLY UPSLOPE FAVORED AREAS SOUTH OF THE
ARKANSAS RIVER IN THE AFTERNOON. NUDGED MAX TEMPS DOWNWARD JUST
SLIGHTLY...AS GUIDANCE MAXES LOOK TOO WARM. --PETERSEN

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

WEDNESDAY NIGHT THROUGH FRIDAY...THE UPPER LOW IS EXPECTED TO BE
SITUATED OVER THE NE/KS/CO JUNCTURE WED NITE...BUT FROM THEN UNTIL
FRI THE MODELS THEN DISAGREE ON THE MOVEMENT OF THE LOW. ECMWF AND
NAM MODELS KEEP IT IN THE GENERAL VICINITY...OVER THE NE QUAD OF THE
STATE...WHILE THE GFS STILL WANTS TO SLIDE THE LOW TO THE WEST OVER
NORTH CENTRAL CO THU. STILL LOOKS AS IF MAJORITY OF THE PCPN WILL BE
FOCUSED OVER THE SOUTHERN HIGHER ELEVATIONS WED NIGHT...THEN ALL OF
THE MTS THU NIGHT. AS THE LOW BEGINS TO PULL AWAY ON FRI...LATEST
MODEL RUNS DIMINISH PCPN COVERAGE AND INTENSITY QUICKLY...SO TAPERED
POPS OFF THRU THE FRI TIME FRAME WITH EVERYTHING ENDING BY MIDNIGHT
THAT NIGHT. OTHERWISE...WITH THE MOVEMENT OF THE LOW STILL
QUESTIONABLE...ONGOING SCATTERED POPS AND MOSTLY CLOUDY SKY GRIDS
LOOK REASONABLE WED NITH THRU THU. AS FOR TEMPS...STILL A SOMEWHAT
COOL DAY ON THU WITH MX TEMPS AROUND 60 F FOR THE PLAINS...THEN AS
THE LOW PULLS AWAY ON FRI MORE CLOUD BREAKS SHOULD ALLOW INCREASED
HEATING AND MAX TEMPS AROUND 70 F.

SATURDAY THROUGH TUESDAY...UPPER RIDGE BUILDS BACK INTO THE WESTERN
HALF OF THE U.S....USHERING IN WARMER AND DRIER CONDITIONS.
HOWEVER...LATEST EXTENDED MODEL RUNS INDICATE A FAST MOVING LOW PRES
SYSTEM DROPPING OUT OF CANADA AND ACROSS THE DAKOTAS TOWARDS THE
GREAT LAKES ON SUNDAY...PUSHING A CHUNK OF COLD AIR DOWN INTO THE
CENTRAL U.S. AND A COLD FRONT INTO E CO SUNDAY EVENING. FOR NOW
MODELS DO NOT SEEM TO BREAK OUT PCPN WITH THIS EASTERLY PUSH...JUST
SOME ENHANCED HUMIDITY LEVELS...SO WILL MAINTAIN WARM AND DRY
CONDITIONS. IF THIS SOLUTION PERSISTS...THEN MAY HAVE TO COOL THINGS
DOWN AND BRING IN ISOLATED POPS FOR THE PLAINS BEGINNING SUN NIGHT.
MOORE

&&

.AVIATION...
EXPECT LOWERING AND THICKENING CLOUD COVER AT KCOS AND KPUB THIS
EVENING...WITH AREAS OF MVFR CIGS AFTER 06Z AT BOTH SITES. BY 12Z
WED...EXPECT MVFR CONDITIONS TO BE WIDESPREAD...WITH IFR
CONDITIONS DUE TO SNOW JUST NORTH OF KCOS ALONG THE PALMER DIVIDE.
MVFR WILL CONTINUE OVER MOST OF THE PLAINS THROUGH WED
AFTERNOON...THOUGH SOME POCKETS OF VFR WILL DEVELOP AFTER 19Z.
MOUNTAINS WILL BECOME OBSCURED OVERNIGHT MOST AREAS...WITH
CONTINUED OBSCURATION DUE TO SNOW AND CLOUDS THROUGH THE DAY WED.
AT KALS...CONDITIONS WILL REMAIN MOSTLY VFR...THOUGH A FEW SHOWERS
MAY PRODUCE BRIEF MVFR CONDITIONS AT TIMES AFTER 12Z WED.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT
WEDNESDAY FOR COZ081-082-084.

&&

10/27
Hazardous weather outlook, Sep 22, 6:02 AM MDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
602 AM MDT TUE SEP 22 2009

COZ058>089-093>099-231215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
602 AM MDT TUE SEP 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED RAIN AND HIGH ELEVATION SNOW SHOWERS WILL BE POSSIBLE THIS
MORNING AND EARLY AFTERNOON.  NO THUNDERSTORMS ARE EXPECTED.  THE
MOST LIKELY AREAS TO SEE SHOWERS WILL BE OVER THE EASTERN
PLAINS...NEAR THE KANSAS AND COLORADO BORDER AND OVER THE
MOUNTAINS WEST OF COLORADO SPRINGS.

RAIN AND SNOW IS FORECAST TO SPREAD SOUTH OVER THE REGION
OVERNIGHT.  SNOW LEVELS ARE FORECAST TO DROP TO NEAR 6000 FEET BY
WEDNESDAY MORNING.  LOCATIONS ABOVE 7000 FT WILL LIKELY SEE 2 TO 4
INCHES OF SNOWFALL BY MORNING.  TEMPERATURES IN THE SAN LUIS VALLEY
WILL ONCE AGAIN DROP TO NEAR FREEZING...THOSE WITH PLANT AND
AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT PROPERTY
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME SNOW ACCUMULATIONS ARE EXPECTED OVER ALL OF THE MOUNTAINS
WEDNESDAY THROUGH WEDNESDAY NIGHT. THE HIGHEST SNOW ACCUMULATIONS
ARE EXPECTED OVER PIKES PEAK AND TELLER COUNTY. IT IS POSSIBLE
THAT UP TO 4 INCHES WILL FALL OVER PORTIONS OF TELLER
COUNTY...WITH 4 TO 8 INCHES POSSIBLE OVER PIKES PEAK. THE PALMER
DIVIDE MAY ALSO SEE A COUPLE INCHES OF SNOW ACCUMULATION.
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT THERE MAY BE SOME
ADDITIONAL LIGHT SNOW ACCUMULATIONS OVER THE HIGHER ELEVATIONS.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ABOVE 6000 FEET TONIGHT.

88/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 9:07 PM MDTFrost AdvisoryPUBEl Paso, Huerfano, Las Animas12 hr

Nearby

Winter Weather Advisories in Colorado, 2009Every winter weather advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.